MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-35-145-3
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified procedure, the middle of a safe-t-j fixed core wire guide unraveled, exposing the inner wire.The device was removed from the table.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
E1: customer name and address = (b)(6).E3: occupation = care facilitator.G4: pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b5, d9, h3, h6 (annex a) h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information, received 30aug2023, was inadvertently omitted from the initial mdr.The wire advanced through a catheter without trouble; however, the wire "frayed" upon removal.Upon return and initial evaluation of the device on 13sep2023, the wire was unraveled/stretched/elongated.The mandril and safety wire were separated and protruded from the outer coils.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, the middle of a safe-t-j fixed core wire guide unraveled, exposing the inner wire.The device was removed from the table.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information, received 30aug2023, was inadvertently omitted from the initial mdr.The wire advanced through a catheter without trouble; however, the wire "frayed" upon removal.Upon return and initial evaluation of the device on 13sep2023, the wire was unraveled/stretched/elongated.The mandril and safety wire were separated and protruded from the outer coils.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The mandril and safety wire were separated, and the mandril protruded from the coils, thirty centimeters from the distal tip.Fifty-four centimeters of the wire was elongated, starting at 28.1-centimeters from the distal tip.Both weld balls were intact.A document-based investigation evaluation was performed.A review of the device history record found two relevant non-conformances on four devices; however, all affected product was scrapped, and the lot was 100% inspected.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿inspect the wire guide for kinks or damage prior to use.¿ the information provided upon review of the device master record (dmr), dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although two relevant non-conformances were noted on the lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17670739
Report Number1820334-2023-01182
Device Sequence Number6160819
Product Code DQX
UDI-Device Identifier00827002005112
UDI-Public(01)00827002005112(17)280426(10)15408089
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSCF-35-145-3
Device Lot Number15408089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer08/30/2023
12/05/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/21/2023
01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown